Everyone knows that you taper off your meds, right? Let’s say you took 20mg, well, you’d work down to 15, 10, five… you’d do it slowly. Sensibly. You’d get your doctor across it, go gently, and not for one moment consider going cold turkey.
Well, I’m stubborn AF and once I decided I was done, I was well and truly done. Rather than squeezing the brake, I just slammed my foot right down on that b**ch and screeched to a total stop. And it made me sick.
So, so sick.
I had shocking migraines, was consumed by nausea and spent the first week in bed, crying and throwing up. I was physically unwell, like I had a bad virus. A lesson was learned, classically – just way too late.
I suffered rotten withdrawals for about two weeks, so please – if you’re considering coming off your meds, get some professional guidance.
Once I’d jumped that first horrible hurdle, though, there were plenty of unexpected discoveries on the other side.
1. I had much more energy.
Advised that the medication may cause fatigue, I had always taken it (as instructed) at night. But even still, I badly struggled to wake up. I dragged myself begrudgingly from bed, couldn’t muster enthusiasm for anything before 12, and took to the waking day with very little pleasure. Naps were LIFE, and I often joked that left to my own devices I could sleep for a week.
Since coming off the pills, I am a morning person!? I’m up most days before six, watching the sun rise over the regional park from the steps of my front porch. This renewed vitality extends not just to getting up, but to working out, cleaning, cooking, gardening, working. I’m ambitious. I get s**t done now. I love that for me.